MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-780724
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The coil remains implanted in the patient and the remainder of the device was discarded at the user facility; therefore, a product analysis could not be performed.The root cause is unknown.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that the physician was attempting to coil the gastroduodendal artery (gda).The coil was forming nicely, but the microcatheter lost access to the vessel.The physician retracted the coil and was able to regain access to the vessel.An attempt was made to deploy the coil.The coil was deployed approximately 75% in the gda where it was supposed to be; however, the coil detached from the pusher wire and some of the coil was left hanging in the hepatic artery.Multiple attempts were made to remove the coil with a snare device, but were unsuccessful.The physician decided to deploy a covered stent in the hepatic artery to affix the remaining coil against the wall of the artery and the wall of the stent, which allowed the patient's artery to remain patent.There was no reported patient injury.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8272811
Report Number2032493-2019-00013
Device Sequence Number19147228
Product Code KRD
UDI-Device Identifier00810170018329
UDI-Public(01)00810170018329(11)180207(17)230131(10)1802075W3
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number45-780724
Device Catalogue Number45-780724
Device Lot Number1802075W3
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/24/2018
Initial Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;